News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Left arm ache/upper left chest ache


 Meredith_Pierson - Thu Jan 10, 2008 1:13 pm

Currently being monitored for aortic aneurysm (4.4 cm) and aortic regurgitation. On Atenolol, Dyazide, Adderall. Battling severe fatigue, have high BP/high cholesterol. Since October, have had very bad achy feeling in left arm/upper chest area, including intermittent throbbing arm pain. When I wake up, left upper chest feels "tight," "pressure." Then as day goes on, the left arm (mostly upper) gets real achy, I'm in tears by noon... Holter monitor showed 273 ventricular ectopy, 9 supraventricular ectopy, heart rate from 52 to 137 (was in bed 12 of the 24 hours of testing, no exercise), ST depression/elevation at the same time for 5 mins. at one point. Scheduled for adenosine stress test tomorrow. Was in ER a couple months ago, admitted overnight and checked cardiac enzymes, no heart attack. Cardiologist thinks "muscular." Any thoughts? Thanks!
 Dr. Chan Lowe - Sat Jan 12, 2008 9:31 pm

User avatar Hi Meredith,

I am concerned by your description of your pain. The presence of elevation/depression of the ST segment can be indicative of cardiac ischemia (times when the heart isn't getting enough oxygen/nutrients). While the pain you are describing may be muscular, it may also be from cardiac pain. The stress test is important.

Follow up with your doctor is crucial. Hopefully, everything is OK with your heart but it is best to be safe and find out for sure.

Best wishes.
 Meredith_Pierson - Mon Jan 14, 2008 10:19 am

Thanks! I did the stress test Friday, my dr. said it came back "perfect" (no issues w/the heart). I'm thinking of getting a second opinion. Since I was given the adenosine, the pressure in my upper left chest has eased up (arm still achy), that tells me it may be heart-related (also, when I was given nitroglycerin in the ER, it eased the pressure for about a week)... I was looking at ischemia, too, it nails my symptoms.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here